Addiction Survivors

Notices

Reply
Unread 05-17-2016, 03:43 PM   #1
lindamine
Member
 
Posts: 99
Default med used for anesthesia

Hi all
I did post about a month ago about this but only received advice for after my oral surgery. What I need to know is can I be put to sleep on propanolol (?), the Michael Jackson drug? I just met with my oral surgeon and he said he will do his best to get me to sleep but isn't quite sure. My sub Dr. really blew me off and thought this was not a big deal. It is to me though. Will this drug work to put me out?

Nancy, perhaps you can help me out here. Is there something specific I should ask for to be put to sleep with. The oral surgeon was concerned that I have a high tolerance and perhaps I wont be asleep but groggy.

I am currently on 8mgs a day....but today I am going down to 4mgs. should be no problem. My surgery is next thurs, the 27th. I plan on not taking it the day before my surgery. Will this be of help or useless?

The one exciting thing is my new set of choppers that awaits my empty mouth. I can't wait for my new teeth. Dr.'s think the suboxone had alot to do with my tooth decay....they all go next week--no more real teeth. I can't wait.

I am not at all concerned about post op pain. Nothing can be worse than the toothaches I have been suffering from and i managed through them with just advil. Dr's think this will be fine.

I appreciate hearing from anyone on this.
lindamine is offline   Reply With Quote
Unread 05-18-2016, 07:01 AM   #2
NancyB
Administrator
 
Posts: 25,466
Default

Hi lindamine, over the years, there have been a lot of people here who were given propofol for endoscopies and oral surgery while taking buprenorphine. It's not an opiate and it won't be blocked bupe so I'm not sure why the oral surgeon would think that you'd have a high tolerance to it. If anything, care should be given because it's a respiratory depressant and bupe (like any opiate) is a respiratory depressant. You might want to make sure that they'll be using only propofol - not in conjunction with an opiate like fentanyl and a benzo.

Can you ask the oral surgeon to call your bupe doctor? That would be best so they can be in communication with each other and I think it could put your mind at ease.

As for bupe doing damage to your teeth, this is an interesting read - go down to Dry mouth (xerostomia):
http://www.naabt.org/buprenorphine-side-effects.cfm

Hopefully going to 4mg will go smoothly for you! Keep us posted on that if you have time.

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
Unread 05-18-2016, 07:33 AM   #3
lindamine
Member
 
Posts: 99
Default

I'm having a hard time thinking either Dr. is versed in this. Thank you for responding. I think I just have to wait and see. Not looking forward to this but at least I'll have a big smile with new teeth when it is over.

I hope you are right Nancy and it doesn't block anything. It sounded as if his "cocktail" to put people asleep is a mixture of meds-with some opiate in it. He said he would add the prop. as an after thought. It's not what he normally uses. We shall see.

Thanks again.
lindamine is offline   Reply With Quote
Unread 05-18-2016, 11:16 AM   #4
NancyB
Administrator
 
Posts: 25,466
Default

Hi again, please find out exactly what the doctor is going to use. If there is an opiate in it, you probably don't need it as it will be blocked by the bupe. If he is using propofol as an 'after thought', he should do some research and if he has to, contact the PCSS and ask them for guidance. http://pcssmat.org/mentoring/

The best part of this whole thing will be that nice big smile!

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
Unread 05-25-2016, 01:11 AM   #5
Wrl78
Junior Member
 
Posts: 27
Default

all the mixing of medicines scare me. I usually call my doctor and run it all by him
Wrl78 is offline   Reply With Quote
Unread 05-31-2016, 05:17 PM   #6
NancyB
Administrator
 
Posts: 25,466
Default

Hi lindamine, let us know how it went and how you're doing when you have time.

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
Reply

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off




All times are GMT -4. The time now is 11:40 PM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2019, vBulletin Solutions, Inc.
© 2014 Addiction Survivors